MAUDE Adverse Event Report: COOK INC GOULD INTRODUCTION SET; DYB INTRODUCER, CATHETER

COOK INC GOULD INTRODUCTION SET; DYB INTRODUCER, CATHETER
Model Number G27437
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code: device fragments in patient.Device code: detachment of device or device component is not labeled.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a gould introduction set sustained a laceration during a procedure and 1.5cm of the end remained within the biliary duct of the patient.To date, additional information regarding the event and patient status have not been made available.As reported, the patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is previously submitted, unknown, or unavailable.Additional information: additional information received identified there were no reported anatomical difficulties (calcification, tortuosity, etc.).Additionally, there are no plans to remove the wire guide fragment.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is previously submitted, unknown, or unavailable.Additional information: additional information received identified there were no reported anatomical difficulties (calcification, tortuosity, etc.).Additionally, there are no plans to remove the wire guide fragment.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation evaluation: a review of the device history record, manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a possible root cause would be user technique.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information related to the event description to report at this time.
 
Additional Manufacturer Narrative
D10: product received on: 30jan2019.H6: results code: (3252) fracture problem.H6: conclusions code: (4315) cause not established.Investigation/evaluation: the complaint device was received at the manufacturer on 30jan2019.A visual inspection and dimensional verification were conducted on the device in order to complete the investigation.A review of the device history record, manufacturing instructions, quality control, and specifications of the device was previously conducted and included in the prior follow up report.A visual inspection of the returned product found the distal solder and an indeterminate amount of coils missing, confirming the customer complaint.The remaining coils were completely elongated.The complaint device was too damaged to measure the coil outer diameter and wire guide length, however the undamaged portions of the device were measured and found to be within specifications.A review of the documentation showed no related nonconformances.Related subassembly lots showed one related nonconformance where one device was scrapped for a broken solder which was scrapped.Quality control procedures were performed on all devices within this device lot.No other complaints under this lot number are suspected in house or in the field.Based on the information provided, the examination of returned product, and the results of our previous investigation, a definitive root cause could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GOULD INTRODUCTION SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7486136
Report Number1820334-2018-01150
Device Sequence Number1677480
Product Code DYB
UDI-Device Identifier00827002274372
UDI-Public(01)00827002274372(17)201218(10)8411280
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG27437
Device Catalogue NumberGCIS-100-NT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer05/16/2018
06/14/2018
02/04/2019
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date06/12/2018
06/29/2018
02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;